Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 17, NWS Midland/Odessa, TX

October 12, 2014Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Oct 12, 2014, 3:51 AM MDT for Eddy County, New Mexico. It took effect at Oct 12, 2014, 2:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 3:51 AM MDT (09:51 UTC)
In effect from
Oct 12, 2014, 2:00 PM MDT
Expired
Oct 13, 2014, 6:00 AM MDT
In force
16 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WWUS74 KMAF 120951
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CDT SUN OCT 12 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT MONDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT
MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS
AND APACHE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION TODAY.  AS A
RESULT...SOUTHWEST TO WEST WINDS WILL INCREASE BY THIS AFTERNOON
AND EVENING.  OVERNIGHT...THESE WINDS WILL SHIFT TO THE NORTHWEST
AND NORTH AS A STRONG COLD FRONT ARRIVES.

NMZ027-TXZ258-122115-
/O.NEW.KMAF.HW.W.0029.141012T2000Z-141013T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
351 AM MDT SUN OCT 12 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT MONDAY...

* EVENT...HIGH WINDS.

* TIMING...2 PM THIS AFTERNOON TO 6 AM MDT MONDAY.

* IMPACTS...BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS.  ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP 
  TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF 
  CONTROL OF VEHICLES.  PEOPLE DRIVING HIGH-PROFILE VEHICLES 
  SHOULD STRONGLY CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE 
  PASS UNTIL THE WINDS SUBSIDE.  

* WINDS...THIS AFTERNOON...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO
  AROUND 65 MPH.  TONIGHT...WEST 35 TO 55 MPH SHIFTING TO THE NORTH
  40 TO 50 MPH AFTER MIDNIGHT.  GUSTS UP TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-122115-
/O.NEW.KMAF.WI.Y.0017.141012T2000Z-141013T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
451 AM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT
MONDAY...

* EVENT...STRONG WINDS.

* TIMING...3 PM THIS AFTERNOON TO 7 AM CDT MONDAY.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT
  SECURED MAY BE BLOWN ABOUT BY THE WIND.

* WINDS...THIS AFTERNOON...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO
  AROUND 50 MPH.  TONIGHT...WEST 25 TO 35 MPH SHIFTING TO THE
  NORTHWEST AND NORTH 30 TO 40 MPH AFTER MIDNIGHT.  GUSTS UP TO 50
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-122115-
/O.NEW.KMAF.WI.Y.0017.141012T2000Z-141013T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
351 AM MDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT
THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT
  SECURED MAY BE BLOWN ABOUT BY THE WIND.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ080-081-122115-
/O.NEW.KMAF.WI.Y.0017.141013T0000Z-141013T1200Z/
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON
451 AM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
MONDAY...

* EVENT...STRONG WINDS.

* TIMING...7 PM THIS EVENING TO 7 AM CDT MONDAY.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT
  SECURED MAY BE BLOWN ABOUT BY THE WIND.

* WINDS...IN THE MOUNTAINS...NORTHWEST WINDS 30 TO 40 MPH.  GUSTS
  UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
4 follow-up statements
725 
WWUS74 KMAF 121916
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT SUN OCT 12 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT MONDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT
MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS
AND APACHE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM IS MOVING INTO THE PLAINS THIS
AFTERNOON RESULTING IN INCREASING SOUTHWEST TO WEST WINDS BY THIS
EVENING...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE GUADALUPE...
DELAWARE...GLASS...AND DAVIS MOUNTAINS. OVERNIGHT THESE WINDS
WILL SHIFT FROM THE NORTHWEST AND NORTH AS A STRONG COLD FRONT
ARRIVES.

NMZ027-TXZ258-130330-
/O.CON.KMAF.HW.W.0029.141012T2000Z-141013T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
116 PM MDT SUN OCT 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* EVENT...HIGH WINDS.

* TIMING...2 PM THIS AFTERNOON TO 6 AM MDT MONDAY.

* IMPACTS...BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP 
  TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF 
  CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES 
  SHOULD STRONGLY CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE 
  PASS UNTIL THE WINDS SUBSIDE. 

* WINDS...THIS AFTERNOON...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 
  AROUND 65 MPH. TONIGHT...WEST 35 TO 55 MPH SHIFTING TO THE 
  NORTH 40 TO 50 MPH AFTER MIDNIGHT. GUSTS UP TO 70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-130330-
/O.CON.KMAF.WI.Y.0017.141012T2000Z-141013T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
216 PM CDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* EVENT...STRONG WINDS.

* TIMING...3 PM THIS AFTERNOON TO 7 AM CDT MONDAY.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT 
  SECURED MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...THIS AFTERNOON...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 
  AROUND 50 MPH. TONIGHT...WEST 25 TO 35 MPH SHIFTING TO THE 
  NORTHWEST AND NORTH 30 TO 40 MPH AFTER MIDNIGHT. GUSTS UP TO 
  50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-130000-
/O.CON.KMAF.WI.Y.0017.141012T2000Z-141013T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
116 PM MDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT 
  SECURED MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ080-081-130330-
/O.CON.KMAF.WI.Y.0017.141013T0000Z-141013T1200Z/
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON
216 PM CDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT MONDAY...

* EVENT...STRONG WINDS.

* TIMING...7 PM THIS EVENING TO 7 AM CDT MONDAY.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT 
  SECURED MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...IN THE MOUNTAINS...NORTHWEST WINDS 30 TO 40 MPH. GUSTS 
  UP TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
135 
WWUS74 KMAF 130021
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 PM CDT SUN OCT 12 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT MONDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT
MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS
AND APACHE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM IS MOVING INTO THE PLAINS THIS
EVENING RESULTING IN STRONG SOUTHWEST TO WEST WINDS ACROSS THE
REGION...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE GUADALUPE...
DELAWARE...GLASS...AND DAVIS MOUNTAINS. OVERNIGHT THESE WINDS WILL
SHIFT FROM THE NORTHWEST AND NORTH AS A STRONG COLD FRONT ARRIVES.

NMZ028-130130-
/O.EXP.KMAF.WI.Y.0017.000000T0000Z-141013T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
621 PM MDT SUN OCT 12 2014

...WIND ADVISORY HAS EXPIRED...

WINDS ARE BELOW ADVISORY CRITERIA ACROSS THE EDDY COUNTY PLAINS SO
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE ON TIME.

$$

NMZ027-TXZ258-130830-
/O.CON.KMAF.HW.W.0029.000000T0000Z-141013T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
621 PM MDT SUN OCT 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* EVENT...HIGH WINDS.

* TIMING...THIS EVENING THROUGH 6 AM MDT MONDAY.

* IMPACTS...BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP 
  TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF 
  CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES 
  SHOULD STRONGLY CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE 
  PASS UNTIL THE WINDS SUBSIDE. 

* WINDS...TONIGHT...WEST 35 TO 55 MPH SHIFTING TO THE NORTH 35 TO
  45 MPH AFTER MIDNIGHT. GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-080-081-130830-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...
MARFA...BIG BEND NP...MARATHON
721 PM CDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* EVENT...STRONG WINDS.

* TIMING...THIS EVENING THROUGH 7 AM CDT MONDAY.

* IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT 
  SECURED MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...TONIGHT...WEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST
  AND NORTH 30 TO 40 MPH AFTER MIDNIGHT. GUSTS UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
927 
WWUS74 KMAF 130912
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT MON OCT 13 2014

...HIGH WIND WARNING IS CANCELLED FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR...DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG
BEND AREA...

.WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY CRITERIA OVER THE
PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT.
THEREFORE...ALL WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELLED EARLY.

NMZ027-TXZ258-131015-
/O.CAN.KMAF.HW.W.0029.000000T0000Z-141013T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
312 AM MDT MON OCT 13 2014

...HIGH WIND WARNING IS CANCELLED...

WINDS HAVE SUBSIDED BELOW WARNING CRITERIA OVER THE PAST FEW
HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...THE WIND
WARNING HAS BEEN CANCELLED EARLY.

$$

TXZ080-132000-
/O.CAN.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/
/O.NEW.KMAF.FZ.A.0002.141014T1100Z-141014T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
412 AM CDT MON OCT 13 2014

...FREEZE WATCH IN EFFECT TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW
HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED EARLY.  LIGHT WINDS AND CLEAR SKIES
OVERNIGHT MAY RESULT IN TEMPERATURES BRIEFLY DIPPING TO FREEZING
TUESDAY MORNING.

* EVENT...FREEZE WATCH.

* TIMING...TUESDAY MORNING.

* IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES MAY BE
  DAMAGED OR KILLED.

* TEMPERATURES...32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ057-074-081-131015-
/O.CAN.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...
BIG BEND NP...MARATHON
412 AM CDT MON OCT 13 2014

...WIND ADVISORY IS CANCELLED...

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW
HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED EARLY.

$$
575 
WWUS74 KMAF 130919 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CDT MON OCT 13 2014

...HIGH WIND WARNING IS CANCELLED FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...
DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA...

...FREEZE WATCH IN EFFECT TUESDAY MORNING FOR THE MARFA PLATEAU...

.WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY CRITERIA OVER THE PAST
FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...ALL WIND
WARNINGS AND ADVISORIES HAVE BEEN CANCELLED EARLY.  LIGHT WINDS AND CLEAR
SKIES OVERNIGHT MAY RESULT IN TEMPERATURES BRIEFLY DIPPING TO FREEZING
TUESDAY MORNING.

NMZ027-TXZ258-131015-
/O.COR.KMAF.HW.W.0029.000000T0000Z-141013T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
315 AM MDT MON OCT 13 2014

...HIGH WIND WARNING IS CANCELLED...

WINDS HAVE SUBSIDED BELOW WARNING CRITERIA OVER THE PAST FEW HOURS
IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...THE WIND WARNING
HAS BEEN CANCELLED EARLY.

$$

TXZ080-132015-
/O.CAN.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/
/O.COR.KMAF.FZ.A.0002.141014T1100Z-141014T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
415 AM CDT MON OCT 13 2014

...FREEZE WATCH IN EFFECT TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW HOURS
IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED EARLY.  LIGHT WINDS AND CLEAR SKIES
OVERNIGHT MAY RESULT IN TEMPERATURES BRIEFLY DIPPING TO FREEZING
TUESDAY MORNING.

* EVENT...FREEZE WATCH.

* TIMING...TUESDAY MORNING.

* IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED
  OR KILLED.

* TEMPERATURES...32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.  THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ057-074-081-131015-
/O.COR.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...
BIG BEND NP...MARATHON
415 AM CDT MON OCT 13 2014

...WIND ADVISORY IS CANCELLED...

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW HOURS
IN THE WAKE OF LAST NIGHT/S COLD FRONT.  THEREFORE...THE WIND ADVISORY
HAS BEEN CANCELLED EARLY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:00 AM MDT, 51 minutes earlier.

Area forecast discussion, Oct 12, 3:00 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT Sun Oct 12 2014

.DISCUSSION...

WV imagery shows a weak upper trough to the west, and zonal flow
over West Texas/SE NM.  Mostly clear skies and light winds are
allowing temps across the area to dip to around normal this
morning.  This will change later today, however, as an upper trough
currently over the northern Rockies digs SE throughout the day,
w/models in good agreement placing it over the Texas Panhandle by
06Z Monday.  A leeside sfc trough will develop on the Front Range
ahead of this feature, slipping SE to the Texas Panhandle by 00Z
Monday.  This will veer/increase sfc winds to the SW this
afternoon.  This will induce a mtn wave signature over the
Guadalupes by mid-afternoon...w/the H7 pressure gradient over the
area increasing to 60m/200nm by this evening.  This will result in
near-critical fire wx conditions over SE NM.  Fortunately,
temp/dewpoint fields look to keep RH's above minimums for the
duration.  A low-end high wind event looks likely in the Guadalupes,
w/advisories necessary for the adjacent plains.

To the east, this flow will begin sharpening up a dryline by 00Z,
w/a cold front approaching from the north.  Latest short-term models
fropa the northern zones at around 03Z, and begin overtaking the
dryline by 06Z.  This will result in a chance of convection NE zones
late in the evening.  The window of opportunity will be short, given
the speed of the front/trough.  Dry sublayers in the soundings east
of the dryline suggest a wind threat w/the convection, and we'll
cover this in the HWO.

W/the arrival of the front, wind warnings/advisories will need to be
extended, from the Guadalupes south, as the front moves thru
overnight.  Temps Monday should come in about a cat below normal,
rebounding to normal by Tuesday as return flow and upper level
ridging resumes.  Temps then climb to well above normal by Thursday,
before a weak, dry front arrives Thursday night.  However, temps
thru the weekend should remain well above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 86  50  71  45  /   0  10   0   0
BIG SPRING TX              85  55  70  45  /   0  10   0   0
CARLSBAD NM                89  55  69  46  /   0  10   0   0
DRYDEN TX                  86  59  79  51  /   0  10   0   0
FORT STOCKTON TX           89  54  71  46  /   0  10   0   0
GUADALUPE PASS TX          76  48  62  49  /  10  10   0   0
HOBBS NM                   84  49  72  45  /   0  10   0   0
MARFA TX                   80  44  65  36  /  10  10   0   0
MIDLAND INTL AIRPORT TX    85  52  71  43  /   0  10   0   0
ODESSA TX                  85  54  71  46  /   0  10   0   0
WINK TX                    91  52  74  43  /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 2 PM this afternoon to 6 AM MDT Monday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
     County.

     WIND ADVISORY from 2 PM this afternoon to 6 PM MDT this evening
     FOR THE FOLLOWING ZONES... Eddy County Plains.

TX...HIGH WIND WARNING from 2 PM this afternoon to 6 AM MDT Monday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

     WIND ADVISORY from 3 PM this afternoon to 7 AM CDT Monday FOR
     THE FOLLOWING ZONES... Davis/Apache Mountains Area...Van
     Horn and Highway 54 Corridor.

     WIND ADVISORY from 7 PM this evening to 7 AM CDT Monday FOR THE
     FOLLOWING ZONES... Big Bend Area...Marfa Plateau.

&&

80/44

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Oct 11, 1:29 PM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT SAT OCT 11 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
229 PM CDT SAT OCT 11 2014 /129 PM MDT SAT OCT 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FIRE WEATHER CONDITIONS WILL BE ELEVATED ACROSS THE AREA SUNDAY
AFTERNOON.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:51 AM MDTHigh Wind WarningMAF26 hr

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.